Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 86, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 18, 2006, 8:45 PM EDT for Kosciusko County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2006, 8:45 PM EDT (00:45 UTC)
- Expired
- Jun 18, 2006, 9:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Kosciusko County, IN
The radar
The Northern Indiana radar (KIWX), 4 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 190045 SVRIWX INC085-190115- /O.NEW.KIWX.SV.W.0086.060619T0045Z-060619T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 845 PM EDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA * UNTIL 915 PM EDT * AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SYRACUSE TO MILFORD...OR ALONG A LINE EXTENDING FROM SYRACUSE TO 4 MILES SOUTHWEST OF SYRACUSE...AND MOVING EAST AT 20 MPH. * LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE... RURAL NORTHEASTERN KOSCIUSKO COUNTY AROUND 900 PM EDT PEOPLE ON OR NEAR LAKE WAWASEE SHOULD GET OFF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4135 8562 4133 8597 4144 8584 4145 8560 $$
1 follow-up statement
000 WWUS53 KIWX 190112 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 912 PM EDT SUN JUN 18 2006 INC085-190120- /O.EXP.KIWX.SV.W.0086.000000T0000Z-060619T0115Z/ KOSCIUSKO IN- 912 PM EDT SUN JUN 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KOSCIUSKO COUNTY EXPIRES AT 915 PM EDT... AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4135 8562 4133 8597 4144 8584 4145 8560 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:39 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 18, 7:39 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 739 PM EDT SUN JUN 18 2006 .AVIATION/UPDATE... MESSY SHRT TERM W/FOLLOWING UPSTREAM SW TROUGH OVR IL AND DECENT SFC REFLECTION NR KHUF W/CONFLUENCE ZONE EXTNDG NEWD INTO NW OH. STG LL MASS FLUX OCCURRING DOWNSTREAM OF SFC REFLECTION ALG BNDRY AND AIDING RENEWED CONVN W/INCIPIENT HAIL/WIND THREAT FAR SRN CWA YET THIS EVENING. PREV TAFS NOT ALL THAT BAD ALTHOUGH WILL EXTEND MVFR PRECIP MENTION AT SBN A BIT FURTHER INTO THIS EVENING. FWA A DIFFERENT MATTER THOUGH PENDING HOW UPSTREAM MCS EVOLVES. WILL CONT TO MONITOR FOR POSSIBLE LTR AMENDMENTS. && .SHORT TERM... TONIGHT AND MONDAY...A VERY MOIST AIRMASS WAS IN PLACE ACROSS THE FCST AREA THIS AFTN. A VORT MAX...LOCATED OVER E CNTRL ILLINOIS/W CNTRL INDIANA...WAS PROVIDING ENOUGH LIFT FOR SHOWERS AND A FEW EMBEDDED THUNDERSTORMS. THIS ACTIVITY WAS FAIRLY WIDESPREAD ACRS THE WRN TWO THIRDS OF THE CWFA AS SEEN ON KIWX RADAR. THE LATEST RUC40 PIVOTS THIS VORT MAX NORTHEAST INTO SRN MICHIGAN BY 22Z...OR 6 PM EDT. PCPN ACTIVITY THEREAFTER SHOULD BRIEFLY BECOME SCATTERED IN NATURE. THEN...A MID LVL TROF AXIS WILL PIVOT ACRS THE WESTERN TWO THIRDS OF THE CWFA THIS EVENING...AND OVER THE ERN THIRD AFTER MIDNIGHT. AN EMBEDDED VORT MAX IN ASSOCIATION WITH THIS TROF AXIS WAS LOCATED OVER NORTHEAST MISSOURI THIS AFTN. THIS FEATURE WAS INTERACTING WITH A VERY MOIST AND UNSTABLE AIRMASS OVER SRN ILLINOIS AND SWRN INDIANA. IN FACT...SHOWERS AND THUNDERSTORMS WERE BLOSSOMING OVER THIS REGION. THE KEY TO THE FORECAST TONIGHT WILL BE HOW THESE SHOWERS AND THUNDERSTORMS CONGEAL...FORMING INTO CLUSTERS OR LINE SEGMENTS AS THEY MOVE NORTHEAST OUT AHEAD OF THE EMBEDDED SHORTWAVE/TROF AXIS. PREVIOUS FCST SHIFT HAD LAYERED POPS FROM LIKELY EAST TO CHC FAR WEST. BASED ON SATELLITE AND RADAR TRENDS...IT LOOKS AS IF THIS VORT MAX MAY BE A LITTLE FARTHER NORTH THAN CURRENTLY FORECAST. THUS...WILL NOT SPLIT HAIRS ATTM AND WILL EMPLOY LIKELY POPS ALL LOCATIONS FOR THIS EVENING. THE VORT MAX IS EXPECTED TO BE LOCATED OVER W CNTRL OHIO BY 06Z. ONCE THE MID LVL TROF AXIS/VORT MAX PIVOTS EAST OF THE REGION...SOMEWHAT DRIER AIR ALOFT WILL FILTER SOUTHEAST INTO THE REGION...ALLOWING THE SKIES TO BECOME PARTLY CLOUDY AFTER MIDNIGHT...ALONG WITH AN END TO THE PCPN. OVERNIGHT LOWS TONIGHT WILL RANGE FROM THE LOWER 60S NEAR LAKE MICHIGAN SHORELINE TO THE UPPER 60S SOUTHEAST...WHICH IS IN LINE WITH MET/MAV MOS GUIDANCE...AND IS EXCEPTED. ON MONDAY...ANOTHER AXIS OF SHEAR VORTICITY AND MID LVL TROF AXIS WILL DIVE SOUTHEAST INTO THE WESTERN GREAT LAKES. A COLD FRONT WILL ACCOMPANY THIS TROF AT THE SFC. 12Z NAM AND 12Z GFS WERE IN FAIRLY SIMILAR AGREEMENT WITH THE TIMING OF THE FRONT...WHICH SHOULD BE LOCATED OVER THE SOUTHEAST CWFA BY MONDAY EVENING. DAY TIME HEATING AHEAD OF THE FRONT WILL PRODUCE MLCAPES OF 1500 TO 2000 J/KG. THIS INSTABILITY COMBINED WITH THE LOW LVL MASS CONVERGENCE OF THE FRONTAL BOUNDARY WILL TRIGGER SHOWERS AND THUNDERSTORMS....MAINLY FROM EARLY AFTERNOON ON. THERE IS STILL SOME QUESTION AS TO WHETHER BERRIEN AND LAPORTE COUNTY WILL ESCAPE THE PCPN THREAT AS DEVELOPING WEST/SOUTHWEST FLOW OFF OF LAKE MICHIGAN WILL LIKELY PUSH STABLE MARINE LAYER INLAND. HOWEVER...THUNDERSTORMS MAY ERUPT ACRS THE EXTREME SRN/SERN PARTS OF THESE COUNTIES...SO WILL CONTINUE WITH A 30 PERCENT CHC THERE. OTHERWISE...WILL CONTINUE WITH 40 AND 50 PERCENT CHANCES ACRS THE REMAINDER OF THE FCST AREA. HIGH TEMPERATURES WILL RANGE FROM THE UPPER 70S NEAR LAKE MICHIGAN TO THE MID 80S SOUTHEAST. && .LONG TERM... MONDAY NIGHT THROUGH SUNDAY...SOME LINGERING STORMS POSSIBLE EARLY MONDAY NIGHT OVER EASTERN AREAS/MAINLY NW OHIO AS THE INITIAL SHORTWAVE MOVES EAST OUT OF THE REGION. TUESDAY WILL BE SLIGHTLY COOLER BUT LESS HUMID AS SOME DRIER AIR SPREADS INTO THE AREA FROM THE NORTHEAST. A WEAK FRONT WILL LIFT NORTH TUESDAY NIGHT IN RESPONSE TO AN UPPER LEVEL TROF APPROACHING FROM THE WEST. NCEP MODELS INDICATING SOME RAIN POSSIBLE NORTH AREAS/LOWER MICHIGAN LATE TUESDAY NIGHT. HAVE KEPT RAIN OUT TUESDAY NIGHT AS NAM/GFS ISENTROPIC LIFT MUCH BETTER NORTH OF THE FORECAST AREA. ALSO...INITIAL LOW LEVEL CONDITIONS SHOULD BE RELATIVELY DRY. KEPT THUNDER IN WEDNESDAY THROUGH THURSDAY NIGHT WITH FRONT JUST TO THE NORTH. THE FORECAST AREA SHOULD BE IN THE WARM SECTOR WITH AFTERNOON CAPES REACHING AT LEAST 3500 J/KG. THE GFS WAS SHOWING OVER 4000 CAPES OVER THE SW PART OF THE FORECAST AREA THURSDAY NIGHT...SO PLENTY OF INSTABILITY FOR STORMS. PREFER THE 06Z GFS RUN OVER THE 00Z AND 12Z RUNS FOR FRIDAY THROUGH SUNDAY. THE 06Z GFS IS MORE IN LINE WITH THE CANADIAN ENSEMBLES AND THE 00Z ECMWF WITH THE SFC FRONT FARTHER SOUTH OVER THE WEEKEND. THE CANADIAN ENSEMBLES SHOWED GOOD AGREEMENT AMONG THE MEMBERS. THE ANALOG SIGNALS FOR EARLY NEXT WEEK WERE MIXED AND SHOWED LITTLE IF ANY CONFIDENCE. && .AVIATION... WATER VAPOR THIS AFTN DEPICTED A MID LVL TROF FROM SRN WISCONSIN ...SOUTHWARD INTO WRN ILLINOIS...THEN SW INTO SE MISSOURI. ALSO...A TROF AXIS WAS REFLECTED AT THE SURFACE ACRS SE WISCONSIN INTO NRN AND CNTRL ILLINOIS. THESE FEATURES WILL CROSS THE TAF SITES THIS EVENING. THE FCST AREA HAS BEEN SHROUDED IN LOW AND MID LVL CLOUDS ALL MORNING...WHICH HAS NOT ALLOWED THE ATMOSPHERE TO DESTABILIZE ENOUGH FOR THUNDERSTORM DEVELOP. HOWEVER...THE ATMOSPHERE REMAINS FAIRLY MOIST. THUS...CURRENT SMALL VORT MAX OVER E CNTRL ILLINOIS WILL MOVE NORTHEAST INTO NRN INDIANA THIS AFTN. THIS EMBEDDED FEATURE WAS RESPONSIBLE FOR THE SHOWERS OCCURRING ACRS WRN INDIANA AND SW LOWER MICHIGAN...AS SEEN ON KIWX DOPPLER RADAR. SHOWERS HAVE BEEN CAPABLE OF DROPPING VSBYS INTO THE IFR CATEGORY BASED ON UPSTREAM OBSERVATIONS...AND THUS WILL EMPLOY IFR CONDITIONS AT KSBN FOR THIS AFTN. AT KFWA...THE SHOWERS WERE MORE SPORADIC IN COVERAGE ...SO WILL NOT DROP VSBYS INTO THE IFR CATEGORY. FOR THIS EVENING...AFOREMENTIONED MID LVL TROF AXIS WILL MOVE ACRS THE FCST AREA. ANOTHER EMBEDDED VORT MAX...CURRENTLY OVER NORTHEAST MISSOURI...IS FCST TO MOVE NORTHEAST TO A POSITION OVER WRN OHIO BY 09Z MONDAY. THE DPVA ASSOCIATED WITH THIS FEATURE...COMBINED WITH SOME WEAK LOW LVL CONVERGENCE...SHOULD GENERATE WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ACRS THE ERN/SRN CWFA THIS EVENING THROUGH EARLY MORNING. AS SUCH...HAVE GONE WITH PREDOMINANT SHOWERS AT KFWA THIS EVENING WITH A VCTS MENTION FOR POSSIBLE THUNDER. OTHERWISE...ONCE TROF AXIS MOVE EAST OF THE REGION...SOMEWHAT DRIER AIR ALOFT WILL FILTER IN THE REGION...ALLOWING SKIES TO BECOME PARTLY CLOUDY. THERE MAYBE SOME MVFR VSBYS IN MIST...PARTICULARLY AT KFWA LATE TONIGHT AND DURING THE FIRST PART OF MONDAY MORNING. HOWEVER...HAVE CURRENTLY FOCUSED ON CONVECTION POTENTIAL IN THE SHORT TERM AND WILL RELAY THIS POSSIBILITY TO THE NEXT FORECASTER. ON MONDAY...A COLD FRONT WILL SLIDE SOUTHEAST INTO THE WRN GREAT LAKES. THIS BOUNDARY WILL BE THE NEXT FOCUS FOR SHOWERS AND THUNDERSTORMS. ATTM...IT LOOKS LIKE CONVECTION WILL DEVELOP AFTER 18Z...SO HAVE LEFT OUT ANY MENTION IN THE TAFS AT THIS TIME. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && AVIATION/UPDATE...HOLSTEN SHORT TERM...HICKMAN LONG TERM...SKIPPER
Hazardous weather outlook, Jun 18, 6:09 AM EDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 609 AM EDT SUN JUN 18 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191015- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 509 AM CDT SUN JUN 18 2006 /609 AM EDT SUN JUN 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WILL OVERSPREAD THE REGION TODAY WITH ADDITIONAL THUNDERSTORMS LIKELY TONIGHT. IF THERE ARE ENOUGH BREAKS OF SUNSHINE TODAY TO ALLOW THE ATMOSPHERE TO BECOME SUFFICIENTLY UNSTABLE...A FEW OF THESE STORMS THIS AFTERNOON AND EVENING MAY CONTAIN STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY...ESPECIALLY IN THE AFTERNOON. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...PRIMARILY ALONG AND SOUTHEAST OF A GRISSOM TO FORT WAYNE TO HILLSDALE LINE SHOULD THE ATMOSPHERE BECOME HIGHLY UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. IT REMAINS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE STORMS THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-191015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 609 AM EDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS AND THUNDERSTORMS WILL OVERSPREAD SOUTHEAST LAKE MICHIGAN TODAY...WITH A CHANCE OF A FEW MORE SHOWERS AND THUNDERSTORMS THIS EVENING. A FEW STORMS THIS AFTERNOON AND EVENING MAY CONTAIN STRONG WIND GUSTS WITH LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 4:14 PM EDT | Severe Thunderstorm Warning | IWX | Steuben | 61 min |
| Jun 19, 4:18 PM EDT | Severe Thunderstorm Warning | IWX | LaGrange, Steuben | 42 min |
| Jun 19, 4:29 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Marshall, Saint Joseph | 46 min |
| Jun 19, 5:18 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb | 42 min |
| Jun 19, 5:19 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 41 min |
| Jun 19, 6:24 PM EDT | Severe Thunderstorm Warning | IWX | Cass | 51 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.